Optimal simple rules for the conduct of monetary and fiscal policy

Chadha, Jagjit S. and Nolan, Charles (2007) Optimal simple rules for the conduct of monetary and fiscal policy. Journal of Macroeconomics, 29 (4). pp. 665-689. ISSN 0164-0704 . (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


Stabilization policy involves joint monetary and fiscal rules. We develop a model enabling us to characterize systematic simple monetary and fiscal policy over the business cycle. We principally focus on the following question. What are the key properties of the joint simple rule governing the conduct of systematic stabilization policy? We find that conducting stabilization policy incorporates not only a set of monetary policy choices governed by the so-called 'Taylor principle' but also fiscal policy that gives considerable force to automatic stabilizers. Recent US and UK monetary and fiscal choices seem broadly consistent with this model. This result is found to be robust to a number of alternate modeling strategies.

Item Type: Article
Uncontrolled keywords: optimal simple rules; monetary and fiscal policy; finite lives
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculties > Social Sciences > School of Economics
Depositing User: Suzanne Duffy
Date Deposited: 21 Apr 2008 09:00
Last Modified: 14 May 2014 11:20
Resource URI: https://kar.kent.ac.uk/id/eprint/2753 (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year